Alert archive / Texas / Wind Advisories in 2011
Wind Advisory 6, NWS Corpus Christi, TX
NWS Corpus Christi, TX issued this wind advisory at Feb 27, 2011, 9:19 PM CST for 6 counties in Texas. It took effect at Feb 27, 2011, 11:00 PM CST. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Feb 27, 2011, 9:19 PM CST (03:19 UTC)
- In effect from
- Feb 27, 2011, 11:00 PM CST
- Expired
- Feb 28, 2011, 6:00 AM CST
- In force
- 7 hr
- Issued by
- NWS Corpus Christi, TX
Counties Duval County, TX, Jim Wells County, TX, La Salle County, TX, Live Oak County, TX, McMullen County, TX, Webb County, TX
The radar
The Corpus Christi radar (KCRP), 113 km from the middle of the area, began a volume at 03:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 00:00Z, 3.3 hours before the alert went out and 130 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 906 J/kg
- Mixed-layer CIN
- -408 J/kg
- Mixed-layer LCL
- 1214 m above ground
- 0-6 km bulk shear
- 52 kt
- 0-1 km storm-relative helicity
- 116 m²/s²
- 0-3 km storm-relative helicity
- 232 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
972 WWUS74 KCRP 280319 NPWCRP URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 919 PM CST SUN FEB 27 2011 ...WINDY CONDITIONS EXPECTED ACROSS THE RIO GRANDE PLAINS AND THE BRUSH COUNTRY EARLY MONDAY MORNING... TXZ229>231-239>241-281200- /O.NEW.KCRP.WI.Y.0006.110228T0500Z-110228T1200Z/ LA SALLE-MCMULLEN-LIVE OAK-WEBB-DUVAL-JIM WELLS- INCLUDING THE CITIES OF...COTULLA...CALLIHAM...CROSS... LOMA ALTA...TILDEN...GEORGE WEST...THREE RIVERS...LAREDO... FREER...BENAVIDES...SAN DIEGO...ALICE...ORANGE GROVE 919 PM CST SUN FEB 27 2011 ...WIND ADVISORY IN EFFECT UNTIL 6 AM CST MONDAY... THE NATIONAL WEATHER SERVICE IN CORPUS CHRISTI HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 6 AM CST MONDAY. A PACIFIC FRONT WILL MOVE OFFSHORE EARLY MONDAY MORNING PROVIDING A PERIOD OF STRONG NORTHWEST WINDS. SUSTAINED WINDS OF 25 TO 30 MPH WITH GUSTS AROUND 40 MPH WILL BE BEHIND THE FRONT. WINDS ARE EXPECTED TO REACH THE WIND ADVISORY CRITERIA AROUND MIDNIGHT ACROSS LA SALLE AND WEBB COUNTY...LATER REACHING BEE...DUVAL AND JIM WELLS COUNTIES BY 3 AM. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS ARE EXPECTED TO BE 25 TO 39 MPH OR HAVE GUSTS TO AROUND 40 MPH OR HIGHER. && $$ CB
1 follow-up statement
189 WWUS74 KCRP 280349 CCA NPWCRP URGENT - WEATHER MESSAGE...CORRECTED NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 943 PM CST SUN FEB 27 2011 ...WINDY CONDITIONS EXPECTED ACROSS THE RIO GRANDE PLAINS AND THE BRUSH COUNTRY EARLY MONDAY MORNING... TXZ229>231-239>241-281200- /O.COR.KCRP.WI.Y.0006.110228T0500Z-110228T1200Z/ LA SALLE-MCMULLEN-LIVE OAK-WEBB-DUVAL-JIM WELLS- INCLUDING THE CITIES OF...COTULLA...CALLIHAM...CROSS... LOMA ALTA...TILDEN...GEORGE WEST...THREE RIVERS...LAREDO... FREER...BENAVIDES...SAN DIEGO...ALICE...ORANGE GROVE 943 PM CST SUN FEB 27 2011 ...WIND ADVISORY IN EFFECT UNTIL 6 AM CST MONDAY... THE NATIONAL WEATHER SERVICE IN CORPUS CHRISTI HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 6 AM CST MONDAY. A PACIFIC FRONT WILL MOVE OFFSHORE EARLY MONDAY MORNING PROVIDING A PERIOD OF STRONG NORTHWEST WINDS. SUSTAINED WINDS OF 30 TO 35 MPH WITH GUSTS NEAR 50 MPH WILL BE BEHIND THE FRONT. WINDS ARE EXPECTED TO REACH THE WIND ADVISORY CRITERIA AROUND MIDNIGHT ACROSS LA SALLE AND WEBB COUNTY...LATER REACHING MCMULLEN...LIVE OAK...DUVAL AND JIM WELLS COUNTIES BY 3 AM. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS ARE EXPECTED TO BE 25 TO 39 MPH OR HAVE GUSTS TO AROUND 40 MPH OR HIGHER FOR TWO HOURS OR LONGER. && $$ CB
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Corpus Christi, TX wrote its last area forecast discussion before this wind advisory went out at Feb 27, 5:47 PM CST, 3 hours 32 minutes earlier.
Area forecast discussion, Feb 27, 5:47 PM CST, 3 hours 32 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
547 PM CST SUN FEB 27 2011
.DISCUSSION...AVIATION DISCUSSION UPDATED FOR 00Z TAFS.
&&
.AVIATION...IFR STRATUS QUICKLY RACING TO THE NORTH OVER THE
WESTERN GULF. AFTER SUNSET...LOW STRATUS SHOULD QUICKLY FILL IN
ACROSS KCRP AND KVCT. LOW STRATUS AND MVFR VIS WITH FOG WILL ALSO
MOVE INTO KALI LATER THIS EVENING. THE LOW STRATUS AND FOG WILL
CONTINUE UNTIL FRONTAL PASSAGE. A VIGOROUS COLD FRONT WILL MOVE
THROUGH SOUTH TEXAS OVERNIGHT...FIRST REACHING LAREDO SHORTLY
AFTER MIDNIGHT. THE FRONT IS EXPECTED TO REACH KALI AND KVCT
AROUND 09Z AND KCRP AROUND 10Z. VERY STRONG NORTH/NORTHWEST WINDS
ARE EXPECTED BEHIND THE FRONT...WITH GUSTS TO 35 KNOTS COMMON AND
GUSTS AS HIGH AS 40-45 KNOTS POSSIBLE FOR A COUPLE HOURS AFTER
FRONTAL PASSAGE. BLOWING DUST IS POSSIBLE AT KLRD BEHIND THE
FRONT. GUSTY NORTH WINDS WILL CONTINUE THROUGH MONDAY MORNING AND
THEN SLOWLY DIMINISH THROUGH MONDAY AFTERNOON. CLOUDS WILL CLEAR
OUT BY DAYBREAK AND VFR CONDITIONS WILL CONTINUE THROUGH THE END
OF THE TAF PERIOD.
&&
.PREV DISCUSSION... /ISSUED 323 PM CST SUN FEB 27 2011/
SHORT TERM (TONIGHT THROUGH MONDAY NIGHT)...FOR THE REMAINDER
OF THIS AFTERNOON...EXPANDED THE WIND ADVISORY TO INCLUDE THE
VICTORIA CROSSROADS AS THE STRONGER WINDS WITH THE LOW LEVEL
JET HAVE MIXED DOWN EVEN ALONG THE MID COAST AND THERMAL GRADIENT
OVER THE SOUTHERN COASTAL BEND WILL EXTEND WINDS THROUGH THE
REST OF THE AFTERNOON.
THE INTENSE SURFACE LOW OVER THE OKLAHOMA PANHANDLE WILL MOVE
EAST TO THE MID-MISSISSIPPI RIVER VALLEY BY 12Z MONDAY AND
PACIFIC COLD FRONT WILL ADVANCE INTO THE REGION OVERNIGHT.
SOUTHERLY LOW LEVEL FLOW WILL MAINTAIN BOUNDARY LAYER MOISTURE
OVER THE COASTAL PLAINS WITH A PERIOD OF STRATUS THIS EVENING
INTO THE EARLY OVERNIGHT HOURS BEFORE THE FRONT ARRIVES. THE
FRONT WILL BE MOVING INTO NORTHWEST PORTION OF FORECAST AREA
AROUND MIDNIGHT AND SURGE TO THE COAST BEFORE 12Z MONDAY. THERE
WILL BE A VERY SLIGHT CHANCE OF A THIN LINE OF SHOWERS FORMING
ALONG THE FRONT NEAR THE COAST INTO THE GULF WATERS. MOS GUIDANCE
WIND GRIDS STILL NOT PICKING UP ON THE STRENGTH OF POST-FRONTAL
WINDS. NAM/GFS STILL SHOWING 925 MB WINDS OF 50 KNOTS OVER THE
BRUSH COUNTRY BEHIND THE FRONT AT 12Z MONDAY. NAM ALSO FORECASTS
3-HOURLY PRESSURE RISES OF 6-8 MB WITH THE FRONTAL PASSAGE.
EXPECT THERE WILL BE A SURGE IN THE WINDS WITH GUSTS TO 40 MPH FOR
A FEW HOURS AFTER FRONTAL PASSAGE BEFORE SETTLING DOWN TO 15 TO 20
MPH BY MONDAY AFTERNOON. CLEAR AND MILD CONDITIONS EXPECTED FOR
MONDAY NIGHT AS HIGH PRESSURE SETTLES INTO THE REGION.
MARINE (TONIGHT THROUGH MONDAY NIGHT)...LOW LEVEL JET OF 30-35 KNOTS
REMAINS OVER THE COASTAL WATERS AT THIS TIME. WATER TEMPERATURES HAVE
APPARENTLY WARMED ENOUGH OVER THE NORTHERN BAYS AND NEARSHORE WATERS
FOR WINDS AS TCOON OBSERVATIONS SHOW SOUTH WINDS OF 20-25 KNOTS
WITH GUSTS TO 30 KNOTS ARE OCCURRING IN THIS REGION. EXPANDED THE
SCA INTO THIS AREA FOR TONIGHT AND EXTENDED THE SCA THROUGH TONIGHT
AND EARLY MONDAY MORNING FOR ALL OF THE BAYS AND NEARSHORE WATERS AS
WINDS INCREASE WITH THE PASSAGE OF THE FRONT. NORTHWEST WINDS
WILL GUST TO GALE FORCE FOR A FEW HOURS AFTER FRONTAL PASSAGE.
EXPECT THE WINDS WILL DIMINISH BY THE AFTERNOON HOURS OVER THE
GULF WATERS. COLD AIR ADVECTION ARRIVING MONDAY NIGHT WILL LEAD TO
AN INCREASE IN WINDS SPEEDS BACK NEAR SCA OVER THE OFFSHORE WATERS.
FIRE WEATHER (TONIGHT THROUGH MONDAY)...RH VALUES HAVE FALLEN
TO RED FLAG CRITERIA ALTHOUGH THE WIND SPEEDS MAY BE MARGINAL.
MOISTURE WILL RETURN BRIEFLY INTO THE BRUSH COUNTRY LATER THIS
EVENING BUT THE FRONT WILL MOVE IN AFTER MIDNIGHT USHERING IN
MUCH DRIER AIR. STRONG NORTHWEST WINDS WITH GUSTS TO 40 MPH WILL
BE POSSIBLE FOR A FEW HOURS AFTER FRONT PASSAGE. WINDS WILL
SETTLE DOWN TO 15-25 MPH THROUGH MOST OF MONDAY WITH RH VALUES
PLUMMETING TO SINGLE DIGITS BRUSH COUNTRY AND 15-20 PERCENT
COASTAL PLAINS. RED FLAG WARNING IN EFFECT FOR THE BRUSH COUNTRY
TONIGHT THROUGH MONDAY AFTERNOON...AND REST OF THE AREA FROM 3 AM
THROUGH MONDAY AFTERNOON.
LONG TERM (TUESDAY THROUGH SUNDAY)...TRANQUIL WEATHER EXPECTED
THROUGH THE EXTENDED PERIOD WITH ZONAL MID AND UPPER FLOW AND BROAD
SURFACE HIGH PRESSURE RIDGE EXTENDING FROM THE MIDWEST INTO SOUTH
TEXAS. TEMPERATURES WILL REMAIN NEAR OR SLIGHTLY BELOW NORMAL
TUE-WED WITH CLEAR SKIES AND LIGHT WINDS. A WEAK RETURN FLOW DEVELOPS
ON THURSDAY AND PERSISTS INTO FRIDAY AS SFC RIDGE MOVES EAST AND LOW
PRESSURE DEVELOPS IN THE TX PANHANDLE. SFC HUMIDITY VALUES WILL
INCREASE SLIGHTLY WITH A GRADUAL INCREASE IN TEMPERATURES INTO THE
WEEKEND.
MODELS CONTINUE TO ADVERTISE A COLD FRONT ON SATURDAY. STILL
CONSIDERABLE UNCERTAINTY ON STRENGTH AND TIMING OF THE FRONT WITH THE
ECMWF BEING SLOWEST AND GFS/CANADIAN FASTEST. HOWEVER THE 12Z ECMWF
HAS FINALLY TRENDED CLOSER TO THE OTHER MODELS IN THE EVOLUTION OF
THE MID LVL TROUGH -VS SHOWING A CUT OFF LOW. REGARDLESS...THE
PATTERN LOOKS MOSTLY DRY WITH NO SIGNIFICANT CHANCES FOR RAINFALL.
WILL MAINTAIN 20% POPS FOR THE FRONTAL PASSAGE FOR CONSISTENCY SAKE
AND WILL CONTINUE TO MONITOR. COULD BE SOME FIRE WEATHER CONCERNS IN
THE WAKE OF THE FRONT ON THE ASSUMPTION OF STRONG COOL DRY ADVECTION
AS MODELS CURRENTLY INDICATE.
&&
.PRELIMINARY POINT TEMPS/POPS...
CORPUS CHRISTI 87 62 79 47 73 / 10 10 10 0 0
VICTORIA 82 58 76 43 73 / 10 10 10 0 0
LAREDO 100 58 84 51 82 / 10 10 0 0 0
ALICE 93 60 81 45 76 / 10 10 10 0 0
ROCKPORT 78 63 75 51 71 / 10 20 10 0 0
COTULLA 95 49 81 42 80 / 10 10 0 0 0
KINGSVILLE 93 62 80 46 75 / 10 10 10 0 0
NAVY CORPUS 78 63 74 56 69 / 10 10 10 0 0
&&
.CRP WATCHES/WARNINGS/ADVISORIES...
TX...RED FLAG WARNING FROM 3 AM TO 6 PM CST MONDAY FOR THE FOLLOWING
ZONES: ARANSAS...BEE...CALHOUN...GOLIAD...JIM WELLS...
KLEBERG...LIVE OAK...NUECES...REFUGIO...SAN PATRICIO...
VICTORIA.
WIND ADVISORY UNTIL 6 PM CST THIS EVENING FOR THE FOLLOWING
ZONES: CALHOUN...GOLIAD...KLEBERG...NUECES...REFUGIO...SAN
PATRICIO...VICTORIA.
RED FLAG WARNING UNTIL 6 PM CST MONDAY FOR THE FOLLOWING ZONES:
DUVAL...LA SALLE...MCMULLEN...WEBB.
GM...SMALL CRAFT ADVISORY UNTIL 2 PM CST MONDAY FOR THE FOLLOWING
ZONES: WATERS FROM BAFFIN BAY TO PORT ARANSAS FROM 20 TO 60
NM...WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL
FROM 20 TO 60 NM.
SMALL CRAFT ADVISORY UNTIL 9 AM CST MONDAY FOR THE FOLLOWING
ZONES: BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS...
BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT O'CONNOR...
COASTAL WATERS FROM BAFFIN BAY TO PORT ARANSAS OUT 20 NM...
COASTAL WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL
OUT 20 NM.
&&
AK/84...AVIATIONHazardous weather outlook, Feb 27, 6:17 AM CST, 15 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 617 AM CST SUN FEB 27 2011 GMZ230-235-250-255-270-275-TXZ229>234-239>247-281200- BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS- BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT O'CONNOR- COASTAL WATERS FROM BAFFIN BAY TO PORT ARANSAS OUT 20 NM- COASTAL WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT 20 NM-WATERS FROM BAFFIN BAY TO PORT ARANSAS FROM 20 TO 60 NM- WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL FROM 20 TO 60 NM-LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL- JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN- 617 AM CST SUN FEB 27 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE TEXAS COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT IT WILL BE WINDY ACROSS THE COASTAL PLAINS TODAY DUE TO A VIGOROUS LOW PRESSURE SYSTEM ACROSS WESTERN TEXAS. A WIND ADVISORY IS IN EFFECT FOR THE COASTAL BEND FOR SOUTH TO SOUTHEAST WINDS WHICH ARE EXPECTED TO INCREASE TO 25 TO 30 MPH WITH GUSTS TO 40 MPH BY MID TO LATE MORNING. A HIGH WILD FIRE THREAT ACROSS ACROSS THE BRUSH COUNTRY NEAR AND WEST OF HIGHWAY 16 THIS AFTERNOON AND AGAIN LATE TONIGHT. THIS IS DUE TO DEVELOPMENT OF VERY LOW RELATIVE HUMIDITY VALUES AND SOME SOMEWHAT GUSTY SOUTH TO SOUTHWEST WINDS THIS AFTERNOON. RELATIVE HUMIDITY VALUES WILL RECOVER BRIEFLY THIS EVENING...BUT WILL FALL RAPIDLY AFTER MIDNIGHT ACROSS THESE SAME AREAS AS A PACIFIC FRONT PUSHES THROUGH THE REGION. A BRIEF INITIAL BURST OF NORTHWEST WINDS AROUND 20 TO 30 MPH WITH GUSTS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THE COLD FRONT PASSAGE. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY RED FLAG WARNINGS ARE IN EFFECT FOR THE ENTIRE AREA ON MONDAY. THE COMBINATION OF EXTREMELY LOW RELATIVE HUMIDITY VALUES AND GUSTY NORTH TO NORTHWEST WINDS WILL PROVIDE A DANGEROUSLY HIGH WILD FIRE THREAT ACROSS SOUTH TEXAS ON MONDAY. ANY FIRES THAT IGNITE WILL LIKELY BURN OUT OF CONTROL RAPIDLY GIVEN THE WEATHER CONDITIONS AND VERY DRY GRASSES AND BRUSH ACROSS THE AREA. OUTDOOR BURNING IS HIGHLY DISCOURAGED. WINDS WILL BE WEAKER ON TUESDAY...BUT VERY LOW RELATIVE HUMIDITY VALUES WILL PERSIST AND THIS WILL PROVIDE A CONTINUED ELEVATED WILD FIRE RISK ON TUESDAY. GUSTY NORTH TO NORTHWEST WINDS WILL ALSO LEAD TO SMALL CRAFT ADVISORY CONDITIONS MONDAY MORNING WITH CONDITIONS IMPROVING IN THE AFTERNOON. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. MJG
The office that day
Everything else NWS Corpus Christi, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 27, 8:11 PM CST | Marine Dense Fog Advisory | CRP | 8 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.